Sertraline

Sertraline is an antidepressant belonging to the Selective Serotonin Reuptake Inhibitors (SSRIs) group of drugs. It commonly used to treat depression, panic attacks, post-traumatic stress disorder (PTSD), obsessive-compulsive disorder (OCD), and social anxiety disorder.

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

I increased the dose of Sertraline which led to night sweats. Is this a side effect or a sign of lymphoma?

Query: Hi doctor. I started taking Sertraline 50 milligrams three weeks ago. After one week, I increased the dose to 100 milligrams. For the past week, I have been experiencing night sweats every night. A lot of other people also have it that I came across on forums. I also read that night sweats are a sig...  Read Full »


Dr. Arshad Hussain Shah

Answer: Hi, Welcome to icliniq.com. I can understand your concern. There is nothing to worry about lymphoma as sweating is a known side effect of Sertraline. Lymphoma is associated with weight loss and usually with groin and armpit swelling or an increase in lymph node size at different parts of the body...  Read Full »

Is Zoloft safe for a 13 year old boy who is suffering from bipolar disorder?

Query: Hi doctor, I am concerned about the medication that my 13 year old son is currently taking for bipolar disorder. He was diagnosed bipolar disorder at the age of 7. After trying several medications Depakote was the one that worked best. My ex-husband got custody of him 4 years ago and pulled him o...  Read Full »


Dr. Nidhi Jain Bukharia

Answer: Hi, Welcome to icliniq.com. First of all, I want to inform you that Vyvanse (Lisdexamfetamine) and Intuniv (Guanfacine) tablets are indicated for Attention deficit hyperactivity disorder (ADHD). Depakote (Valproic acid) is an antiepileptic and mood stabilizer. It is useful for bipolar disorder. I...  Read Full »

I suffer from severe anxiety and depression after my husband's death. Please help.

Query: Hi doctor, My current issues are depression and anxiety. Honestly, it all started when my husband passed on our son's 1st birthday. I have just let it build up, and now I cannot control how I feel. I cry over crazy things, and I get mad over little things. I cannot sleep at night because I have n...  Read Full »


Dr. Seikhoo Bishnoi

Answer: Hello, Welcome to icliniq.com. I am sorry for your loss. It is common to develop severe anxiety and depression after any significant loss in life. Prolonged grief results in the development of depression. Please try to keep yourself busy. Spend time outdoors with your son, which will help reduce...  Read Full »

There is no urine build up during the day. Is there anything to worry?

Query: Hello doctor, I have urination problem from six months. There is no urine build up during the day. But while taking bed rest in the day, I have started to urinate more frequently. There was no problem in the morning. I got a checkup done. The ultrasound, urine test, and blood test were normal. Now, ...  Read Full »


Dr. Shahil Khant

Answer: Hello, Welcome to icliniq.com. Relax and do not worry. Your problem is not big. I have seen all the reports sent by you (attachment removed to protect patient's identity). It is perfectly fine. Regarding urinary complaints, it looks like the side effect of Clonazepam (Benzodiazepine) and Sertrali...  Read Full »

I find myself acting negatively to get attention from people. Please help.

Query: Hi doctor, I become attached to people more easily, and I crave attention from the people I do connect to. I find myself wanting to act out negatively to get this attention from them, such as by starving myself, so they notice I have lost weight, or by self-harming in prominent places instead of hid...  Read Full »


Dr. Padmapriya Chandran

Answer: Hi, Welcome to icliniq.com. You seem to be suffering from an eating disorder associated with depressive features as well. You require antidepressants to combat this maladaptive behavior. Self-harming behavior can at times prove to be fatal. Hence, indulgence in such behavior is risky and will...  Read Full »

Why am I having PPD in spite of being on Percocet and Zoloft?

Query: Hello doctor, I had my baby last week. After coming off IV painkillers for the C-section, the doctor prescribed Percocet. On the third day after giving birth, my depression returned as it was before. Is it safe to take Percocet, Zoloft, Lithium, and Wellbutrin-XL? It seemed like the depression came ...  Read Full »


Dr. Vishal Anilkumar Gandhi

Answer: Hello, Welcome to icliniq.com. Thank you for taking help from a psychiatrist. It will be better to stop all the medications except Zoloft (Sertraline) and Lamictal (Lamotrigine). Zoloft and Lamictal cause very rare and mild side effects. Pregnancy may cause depression. You need family support and ...  Read Full »

What should I do if my ear pain is getting worse?

Query: Hello doctor,I am a 37-year-old male, and my height is 5'11", and my weight is 89 kg. I have terrible ear pain and deafness. I am currently Sertraline. My ear pain has been getting worse over the past four days. What should I do?Thanks.  Read Full »


Dr. Radha Peruvemba Hariharan

Answer: Hello, Welcome to icliniq.com. Your symptoms are suggestive of a middle ear infection. There is the possibility of wax in the ear canal. Is there any discharge from the ear? Do you have a cold or nasal block? Until you consult an ENT for this issue, for the time being, you can follow the precau...  Read Full »

When I have anxiety, my heart rate jumps up. Should I make an appointment?

Query: Hello doctor, I have frequent recurring pains in my chest due to anxiety. I recently got a fitness watch and noticed that when I am experiencing this my heart rate goes way up. Normal for me is 65 to 70 when resting. When my chest starts hurting it has jumped as high as 135 to 140 when resting. Is t...  Read Full »


Dr. Mahmoud Ahmed Abdelrahman Abouibrahim

Answer: Hello, Welcome to icliniq.com. I understand your concerns. From what you mentioned, most probably you have panic disorder (one of the anxiety disorders). Let me know some more details: 1) Do you have changes in bowel habits, eating habits, or sleeping pattern?2) Do you live a stressful life?3) Do...  Read Full »

I am an extremely emotional person. Is there something I can take to balance it out?

Query: Hello doctor, I suffer from high anxiety and mild depression. I am currently on Wellbutrin XL and Ativan for days that are really tough. I have always been an extremely emotional person. I have enough emotions to go around for multiple people. This severely impacts my life. What does this mean? Is t...  Read Full »


Dr. Vishal Anilkumar Gandhi

Answer: Hello, Welcome to icliniq.com. Being emotional is your personality. It is not wrong. But, if you think that your personality (nature) is affecting your daily life or routine, then you should consult a psychologist for counseling. There are no medications that can change your nature, but some a...  Read Full »

I accidentally took a double dose of the tablet Sertraline. Should I be concerned for the same?

Query: Hello doctor,My weight is 146 kgs. I have been taking the tablet Sertraline 150 mg for 14 years. Unfortunately, I accidentally took a double dose of the tablet because I thought I was taking the tablet Paracetamol. Do I need to worry about the overdose?  Read Full »


Dr. Varunbabu Aucha

Answer: Hello, Welcome to icliniq.com. The tablet doses come in 25, 50, and 100 mg, and the maximum daily limit should not exceed 200 mg. Did you have any symptoms after taking the medications? Do you check your blood pressure once in a while? I do not think you will face any sort of issues. It has been alm...  Read Full »

ask-doctor-img Ask a Doctor Online

* Your first query consult is free!

Search for a Health Issue



Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.